Alert archive / Wyoming / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 87, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 20, 2006, 4:05 PM MDT for Goshen County, Laramie County, Wyoming. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2006, 4:05 PM MDT (22:05 UTC)
- Expired
- Jul 20, 2006, 5:00 PM MDT
- In force
- 55 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
Counties Goshen County, WY, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 54 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 20, 3:47 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.1 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2332 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KCYS 202205
SVRCYS
WYC015-021-202300-
/O.NEW.KCYS.SV.W.0087.060720T2205Z-060720T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
405 PM MDT THU JUL 20 2006
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN GOSHEN COUNTY IN SOUTHEAST WYOMING
NORTHEASTERN LARAMIE COUNTY IN SOUTHEAST WYOMING
* UNTIL 500 PM MDT
* AT 356 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 24
MILES WEST OF MERIDEN REST AREA...OR ABOUT 29 MILES NORTH OF
CHEYENNE...AND MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HAWK SPRINGS AND 6 MILES NORTHWEST OF HAWK SPRINGS RECREATION AREA
BY 500 PM MDT...
LAT...LON 4147 10480 4149 10484 4165 10484 4165 10467
4166 10465 4171 10465 4172 10461 4186 10406
4140 10407
$$
SOWKO3 follow-up statements
000
WWUS55 KCYS 202216
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
416 PM MDT THU JUL 20 2006
WYC015-021-202300-
/O.CON.KCYS.SV.W.0087.000000T0000Z-060720T2300Z/
GOSHEN WY-LARAMIE WY-
416 PM MDT THU JUL 20 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR NORTHEASTERN LARAMIE AND SOUTHERN GOSHEN COUNTIES...
AT 415 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING BASEBALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 20 MILES WEST OF MERIDEN REST AREA...OR ABOUT 32 MILES NORTH
OF CHEYENNE...MOVING NORTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES WEST OF HAWK SPRINGS BY 500 PM MDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
THURSDAY EVENING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEASTERN
WYOMING.
LAT...LON 4147 10480 4149 10484 4165 10484 4165 10467
4166 10465 4171 10465 4172 10461 4186 10406
4140 10407
$$
JR000
WWUS55 KCYS 202237
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
436 PM MDT THU JUL 20 2006
WYC015-021-202300-
/O.CON.KCYS.SV.W.0087.000000T0000Z-060720T2300Z/
GOSHEN WY-LARAMIE WY-
436 PM MDT THU JUL 20 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR NORTHEASTERN LARAMIE AND SOUTHERN GOSHEN COUNTIES...
AT 434 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING BASEBALL SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 17 MILES WEST OF HAWK
SPRINGS...OR ABOUT 32 MILES SOUTHEAST OF WHEATLAND...MOVING
NORTHEAST AT 25 MPH.
AT 426 PM MDT...LOCAL LAW ENFORCEEMENT REPORTED HAIL 1.75 INCHES IN
DIAMETER 10 MILES SOUTHWEST OF CHUGWATER.
THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES WEST OF HAWK SPRINGS BY 500 PM MDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
THURSDAY EVENING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEASTERN
WYOMING.
LAT...LON 4147 10480 4149 10484 4165 10484 4165 10467
4166 10465 4171 10465 4172 10461 4186 10406
4140 10407
$$
JR000
WWUS55 KCYS 202301
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
500 PM MDT THU JUL 20 2006
WYC015-021-202310-
/O.EXP.KCYS.SV.W.0087.000000T0000Z-060720T2300Z/
GOSHEN WY-LARAMIE WY-
500 PM MDT THU JUL 20 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LARAMIE AND
SOUTHERN GOSHEN COUNTIES EXPIRES AT 500 PM MDT...
AT 500 PM MDT...DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED
THE WARNING WAS STILL SEVERE. THUS...A NEW SEVERE THUNDERSTORM
WARNING IS BEING ISSUED FOR GOSHEN COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
THURSDAY EVENING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEASTERN
WYOMING.
LAT...LON 4147 10480 4149 10484 4165 10484 4165 10467
4166 10465 4171 10465 4172 10461 4186 10406
4140 10407
$$
JRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 2:30 PM MDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 20, 2:30 PM MDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 230 PM MDT THU JUL 20 2006 .SHORT TERM...NOW THROUGH SATURDAY...UPPER VORT IS MAKING ITS WAY THROUGH CENTRAL WYOMING AT THIS TIME...AND PRECIP IS BECOMING MORE CONVECTIVE IN NATURE. LIKELY POPS APPEAR WARRANTED TROUGH THE LATE AFTERNOON IN THE WYOMING PLAINS WITH ACTIVITY CONTINUING IN THE NEB PANHANDLE UNTIL LATER IN THE EVENING. GFS AND WRF PROG A MCS TO DEVELOP AROUND 03Z...AND THAT FEATURE SHOULD BE OUT OF THE AREA BY MIDNIGHT. WITH UPPER SUPPORT WANING AT THAT TIME...ONLY SHOWERS WILL EXIST IN THE LIGHT UPSLOPE REGIME THROUGH THE MORNING HOURS. ATMOSPHERE SHOULD DRY OUT THROUGH THE DAY TOMORROW AS NW FLOW ALOFT INITIATES AHEAD OF A VERY STRONG WESTERN CONUS RIDGE. THIS RIDGE WILL SLIDE SLOWLY EASTWARD THROUGH THE WEEKEND AND BRING WARMER AND DRIER CONDITIONS WITH IT. .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY. STRONG UPPER LEVEL RIDGE OVER WESTERN UNITED STATES WILL LEAD TO WARMER CONDITIONS FOR SATURDAY THROUGH EARLY NEXT WEEK. WILL BE DRY INITIALLY ACROSS MUCH OF THE CWA...EXCEPT FOR AN ISOLATED SHOWER OR THUNDERSTORM THAT MAY DEVELOP OVER THE MEDICINE BOW AND SIERRA MADRE MOUNTAINS EACH AFTERNOON. HOWEVER...VERY LOW GRADE POPS EXPECTED AT THIS TIME. WRF SHOWS 700MB INCREASE ONCE AGAIN SUNDAY AFTERNOON WITH TEMPERATURES REACHING UP TO 20C IN WESTERN PORTIONS OF THE CWA. HIGH TEMPERATURES ON SUNDAY EXPECTED TO WARM 4 TO 6F DEGREES COMPARED TO SATURDAY...WITH EASTERN WYOMING AND NEBRASKA PANHANDLE IN UPPER 80S TO LOWER 90S. MONDAY WILL BE SIMILAR TO SUNDAY IN TERMS OF HIGH TEMPERATURES...BUT WILL START TO SEE SOME MORE MOISTURE FILTER INTO WESTERN PORTIONS OF WYOMING LEADING TO A SLIGHT CHANCE OF THUNDERSTORMS FOR AREAS WEST OF LARAMIE. SEVERAL UPPER LEVEL DISTURBANCES BEGIN TO ROTATE AROUND THE UPPER LEVEL RIDGE WITH LEESIDE SURFACE LOW DEVELOPING ON TUESDAY AND MOVING INTO SOUTH DAKOTA AND NORTHERN NEBRASKA ON WEDNESDAY. EXPECT HIGH TEMPERATURES TO DECREASE SLIGHTLY WITH INCREASING CHANCES OF THUNDERSTORM ACTIVITY ON TUESDAY THROUGH THURSDAY. ALTHOUGH TEMPERATURES WILL BE LOWER ON WEDNESDAY AND THURSDAY...THEY WILL STILL REMAIN ABOVE SEASONAL NORMALS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SOWKO/MG
Hazardous weather outlook, Jul 20, 10:50 AM MDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1050 AM MDT THU JUL 20 2006 WYZ061>066-211045- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE- 1050 AM MDT THU JUL 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT FOLLOWING THE MORNING SHOWERS....SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AND WEST OF THE LARAMIE RANGE EARLY THIS AFTERNOON. THE ACTIVITY WILL MOVE TO THE SOUTHEAST AT 20 MPH AND END BY 7 PM. THE STORMS THAT FORM WILL NOT PRODUCE SEVERE WEATHER. HOWEVER...LIGHTNING...LOCAL WIND GUSTS TO 45 MPH...AND LIGHT TO MODERATE RAIN ARE POSSIBLE. SEVERE DROUGHT CONTINUES OVER CARBON COUNTY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE OVER THE AREA ON TUESDAY AND WEDNESDAY AFTERNOON AND EVENING. FIRE DANGER WILL BE HIGH ALONG AND WEST OF THE LARAMIE RANGE ON SATURDAY THROUGH MONDAY AS WEATHER CONDITIONS WILL BE WARM AND DRY. SEVERE DROUGHT CONTINUES OVER CARBON COUNTY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ001>003-019>021-054-055-WYZ059-060-067>070-211045- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 1050 AM MDT THU JUL 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL FORM OVER THE LARAMIE RANGE EARLY THIS AFTERNOON AND THEN MOVE EAST OR SOUTHEAST THROUGH THE LATE EVENING. THE ACTIVITY WILL WEAKEN AND END BETWEEN 6 PM AND 8 PM ACROSS SOUTHEAST WYOMING...BUT WILL CONTINUE THROUGH MIDNIGHT OVER THE WESTERN NEBRASKA PANHANDLE. SEVERE THUNDERSTORMS WILL BE POSSIBLE EAST OF THE LARAMIE RANGE FROM MID AFTERNOON THROUGH LATE EVENING...HAIL TO ONE INCH IN DIAMETER...WIND GUSTS TO 60 MPH...AND HEAVY RAINFALL ARE POSSIBLE. LOCALIZED FLOODING MAY OCCUR WITH WITH THE HEAVIER STORMS. SEVERE LONG TERM DROUGHT CONTINUES FOR THE SOUTHERN TWO THIRDS OF THE NEBRASKA PANHANDLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE OVER THE AREA ON WEDNESDAY AFTERNOON AND EVENING. FIRE DANGER WILL BE HIGH EAST OF THE LARAMIE RANGE ON SATURDAY THROUGH MONDAY AS WEATHER CONDITIONS WILL BE WARM AND DRY. SEVERE DROUGHT CONTINUES OVER THE SOUTHERN TWO THIRDS OF THE NEBRASKA PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING IN MOST AREAS EAST OF THE LARAMIE RANGE. SOWKO
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 3:51 PM MDT | Severe Thunderstorm Warning | CYS | Platte | 54 min |
| Jul 20, 4:45 PM MDT | Severe Thunderstorm Warning | CYS | Laramie, Platte | 32 min |
| Jul 20, 5:01 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 44 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.